MAUDE Adverse Event Report: CHOICESPINE, LLC CHOICESPINE TIGER SHARK SYSTEM; TIGER SHARK,STERILE,STR,9X32X11,6 DEG

CHOICESPINE, LLC CHOICESPINE TIGER SHARK SYSTEM; TIGER SHARK,STERILE,STR,9X32X11,6 DEG
Model Number S-PT35-32116
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 11 mar dr.(b)(6) implanted a tigershark straight cage, however on the patient follow-up -complaint of pain- it was determined that the cage had migrated and retropulsed.Dr.(b)(6) put together a revision plan of either pushing the cage back in if the cage was thought to hold this time or to explant and put it in the largest cage he could get into the space.Revision on 27 march- ex-planted the old cage due to cage mobility and replaced it with a 14h cage.Dr.(b)(6) was struck with how poor the patient's bone was and largely held responsible for having to come back in and move/explant the original cage.Aside from this issue, there were no other delays, harm, or complaints associated with this ffr.This also led me to ask why a tigershark cage may migrate, and (b)(6) pointed out that over packing the cage could act as a counter to the roughened surface of tigershark.I spoke with (b)(6) to keep an eye out for this as a heads-up, but based on what i've been told, i don't believe this was the issue this time.
 
Additional Manufacturer Narrative
I wanted to provide a brief update regarding the recent incident involving the implant (s-pt35-32116, tiger shark, sterile, str, 9x32x11, 6 deg, 20231016x).Unfortunately, the implant was discarded in the operating room, and as a result, no parts were examined during the investigation process.However, feedback from the procedure highlighted concerns about bone quality being an issue, and there is also a possibility that over-packing the cage may have contributed to cage retropulsion.Regrettably, without access to the implant, we couldn't determine a definitive root cause.This is the first occurrence.Please continue to inform choice spine of issues concerning tigershark straight.This is the first occurrence for the tigershark straight, so we will continue to monitor feedback as it comes in.

Brand Name
CHOICESPINE TIGER SHARK SYSTEM
Common Device Name
TIGER SHARK,STERILE,STR,9X32X11,6 DEG
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville 
8652433967
MDR Report Key19201009
Report Number3005819474-2024-00004
Device Sequence Number8106769
Product Code MAX
UDI-Device Identifier00840996173131
UDI-Public00840996173131
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172816
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-PT35-32116
Device Lot Number20231016X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale